MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has received the autopulse platform however, the investigation is pending.A follow-up report will be submitted when the investigation has been completed.Based on zoll medical safety assessment, the death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr in cases of clinical death.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse was intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation, and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.
 
Event or Problem Description
During patient use, customer reported that the autopulse platform (serial (b)(4)) displayed a user advisory - "(ua) 45" (driveshaft not at "home" position after power-on/restart) error message on the control panel.The user was unable to clear the error message and continued with manual cpr.Patient death was reported.
 
Additional Manufacturer Narrative
The reported complaint of a user advisory - "(ua) 45" (not at "home" position after power-on/restart) error message on the autopulse platform (serial # (b)(4) was confirmed during functional test and in the archive data log the investigation findings revealed that the root cause was due to the driveshaft not to be at "home" position in which likely the user did not follow the ifu.Per the autopulse resuscitation system model 100 user guide, if the driveshaft is not at its home position when the autopulse is powered on.A user advisory - (ua) 45 will occur.This user advisory will persist until the driveshaft is returned to its home position.To clear a user advisory - ua45, pull up on the lifeband until the chest bands are fully extended (thereby moving the driveshaft back to its home position), and then restart.There was no physical damage on the returned autopulse was observed during visual inspection.During archive data review, multiple (ua) 45 were recorded on the event date.Thus, confirming the reported complaint.Initial functional testing failed due to ua 45 (not at "home" position after power-on/restart) displayed during power on using a known good autopulse li-ion battery.To remedy ua45, the driveshaft was rotated back to "home" position by using the administrative menu.During re-evaluation, the platform's fan made loud noises in which is due to damaged bearings.The faulty fan is likely due to wear and tear, the returned platform was manufactured in december 2014 and it is nearing its service life of 5 years.To address the fan issue, the fan assembly needs to be replaced and it is not related to the reported complaint.After service completion, the autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test battery until discharged without any fault or error.The ap platform passed all functional tests and it is ready for clinical use.Historical complaints were reviewed for service information related to the reported complaint and there were no similar complaints reported for autopulse with serial number (b)(4).

Brand Name
AUTOPULSE® PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key9198644
Report Number3010617000-2019-00965
Device Sequence Number2589423
Product Code DRM
UDI-Device Identifier00849111000116
UDI-Public00849111000116
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-02
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR